Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 27, NWS Wakefield, VA

July 3, 20145 counties in North Carolina

NWS Wakefield, VA issued this tornado warning at Jul 3, 2014, 10:47 PM EDT for 5 counties in North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 10:47 PM EDT (02:47 UTC)
Expired
Jul 3, 2014, 11:15 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Chowan County, NC, Gates County, NC, Hertford County, NC, Pasquotank County, NC, Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 9:49 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WFUS51 KAKQ 040247
TORAKQ
NCC041-073-091-139-143-040315-
/O.NEW.KAKQ.TO.W.0027.140704T0247Z-140704T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHEASTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
  EAST CENTRAL HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
  NORTHWESTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
  WESTERN PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CHAPANOKE...OR NEAR
  WINFALL...AND MOVING NORTHWEST AT 30 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  BELVIDERE AROUND 1100 PM EDT.
  HOBBSVILLE AROUND 1110 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE SMITHTOWN...
WHITESTON...NICANOR...PEACH...HICKORY CROSSROADS...GLIDEN...SANDY
CROSS...TROTVILLE AND ACORN HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3632 7682 3650 7652 3627 7633 3613 7645
TIME...MOT...LOC 0247Z 137DEG 25KT 3625 7640

$$

DAP
2 follow-up statements
548 
WWUS51 KAKQ 040302
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 PM EDT THU JUL 3 2014

NCC139-040310-
/O.CAN.KAKQ.TO.W.0027.000000T0000Z-140704T0315Z/
PASQUOTANK NC-
1102 PM EDT THU JUL 3 2014

...THE TORNADO WARNING FOR CENTRAL PASQUOTANK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3632 7682 3646 7658 3628 7641 3624 7654
TIME...MOT...LOC 0300Z 137DEG 25KT 3632 7648

$$

NCC041-073-091-143-040315-
/O.CON.KAKQ.TO.W.0027.000000T0000Z-140704T0315Z/
HERTFORD NC-CHOWAN NC-GATES NC-PERQUIMANS NC-
1102 PM EDT THU JUL 3 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN PERQUIMANS...
SOUTHEASTERN GATES...NORTH CENTRAL CHOWAN AND EAST CENTRAL HERTFORD
COUNTIES UNTIL 1115 PM EDT...

AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR BELVIDERE...OR 7
MILES NORTH OF WINFALL...MOVING NORTHWEST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  HOBBSVILLE AROUND 1115 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HICKORY
CROSSROADS...GLIDEN...SANDY CROSS...PEACH AND TROTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3632 7682 3646 7658 3628 7641 3624 7654
TIME...MOT...LOC 0300Z 137DEG 25KT 3632 7648

$$

DAP
710 
WWUS51 KAKQ 040317
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1117 PM EDT THU JUL 3 2014

NCC041-073-091-143-040326-
/O.EXP.KAKQ.TO.W.0027.000000T0000Z-140704T0315Z/
HERTFORD NC-CHOWAN NC-GATES NC-PERQUIMANS NC-
1117 PM EDT THU JUL 3 2014

...THE TORNADO WARNING FOR NORTHWESTERN PERQUIMANS...SOUTHEASTERN
GATES...NORTH CENTRAL CHOWAN AND EAST CENTRAL HERTFORD COUNTIES HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 8 AM FRIDAY MORNING.

LAT...LON 3632 7682 3646 7658 3628 7641 3624 7654
TIME...MOT...LOC 0302Z 137DEG 25KT 3633 7649

$$

DAP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 3, 10:11 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 3, 10:11 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 PM EDT THU JUL 3 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL LIFT ALONG THE EASTERN NORTH CAROLINA COAST
TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. ARTHUR WILL
REACH THE OUTER BANKS BY THIS EVENING AS THE COLD FRONT PUSHES
ACROSS THE REGION. ARTHUR WILL THEN PUSH OFFSHORE FRIDAY
MORNING...SWEEPING THE COLD FRONT THROUGH WITH IT. HIGH PRESSURE
THEN RETURNS TO THE AREA FRIDAY NIGHT THROUGH THIS WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
     UPDATE TO CANCEL FLOOD WATCH...

HURRICANE ARTHUR CONTINUES ITS TRACK NORTHEASTWARD ALONG THE NC
COAST WITH RAIN BANDS SPREADING NORTHWARD INTO ERN NC. SHOULD SEE
RAIN QUICKLY BREAKING OUT ACROSS BERTIE AND CHOWAN THROUGH 10 PM
AND QUICKLY ACROSS THE REST OF NE NC THROUGH MIDNIGHT.

ELSEWHERE...THE SHOWERS CONTINUE TO LIFT NWD AND ARE BECOMING VERY
SCATTERED IN NATURE AS THE COLD FRONT TO THE WEST OF THE AREA HAS
STALLED. THE 18Z NAM SHOWS THAT THE MAIN BAND OF SHOWER WILL
GENERALLY SET UP WEST OF THE PIEDMONT COUNTIES SO HAVE TAPERED
BACK THE POPS THROUGH MIDNIGHT BEFORE RAMPING THEM BACK UP AS THE
CENTER OF THE HURRICANE REACHES OUR LATITUDE AND THE FRONT GETS
PULLED EASTWARD.

FOR THE QPF FORECAST...HAVE REDUCED AMOUNTS TO THE WEST TO 0.25 OR
LESS WITH THE LOWER CHANCES FOR RAIN. THEREFORE HAVE CANCELLED THE
FLOOD WATCH.

PREV DISCUSSION...
LATEST WATER VAPOR IMAGERY DEPICTS ANOMALOUS UPPER TROUGH PUSHING
INTO THE REGION AS ARTHUR LOCATES OFF THE NC/SC COAST. TROUGH HAS
STARTED TO DAMPEN SLIGHTLY AS A STRONG SPEED MAX ROUNDS THE
BASE...BUT IT CONTINUES TO MAKE A GOOD PUSH EWD. EVEN SO...THE
COLD FRONT HAS MADE VERY LITTLE EWD PROGRESS...WITH SCT-NUMEROUS
SHOWERS/THUNDERSTORMS REMAINING OVER THE CNTRL APPALACHIANS.
WIDESPREAD HEAVY RAINFALL HAS BEEN OBSERVED WITH THESE STORMS.
ANOTHER AREA OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH A TROPICAL
BAND FROM ARTHUR HAS SPREAD INTO SW VA...WITH SCT
SHOWERS/THUNDERSTORMS DEVELOPING INTO CNTRL VA.
HOWEVER...SUBSIDENCE VISIBLE ON WATER VAPOR AND VISIBLE SATELLITE
HAS INHIBITED COVERAGE OVER MUCH OF THE LOCAL AREA THUS FAR THIS
AFTERNOON. THIS WILL CHANGE AS AN EMBEDDED SHORTWAVE LIFTS OVER
THE REGION...COOLING TEMPS ALOFT AND IMPROVING MID-LEVEL LAPSE
RATES. WITH TEMPS WARMING INTO THE MID 90S OVER THE PIEDMONT INTO
CNTRL VA WITH DEWPOINTS IN THE UPPER 60S-LOW 70S HAS PUSHED MLCAPE
VALUES TO 2000-2500 J/KG. THE ADDED INSTABILITY ALONG WITH THETA-E
RIDGING AND COOLING ALOFT WILL RESULT IN MUCH BETTER COVERAGE LATE
THIS AFTERNOON AND EVENING FROM THE PIEDMONT INTO CNTRL VA.
CORFIDI VECTORS AND FLOW STILL SUGGESTS HEAVY RAINFALL. ISOLATED
DAMAGING WINDS ALSO POSSIBLE DUE TO INSTABILITY AND INVERTED V
SOUNDINGS. FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NW PORTIONS
OF THE LOCAL AREA.

MEANWHILE...ARTHUR LIFTS NNE ALONG THE SC/NC COAST THIS
EVENING...STRENGTHENING SLIGHTLY. BANDS LIFTING NWD WILL LIKELY
PUSH SOME PRECIP INTO THE REGION THIS EVENING BEFORE THE HEAVIEST
SHOWERS/THUNDERSTORMS ARRIVE TONIGHT.

TONIGHT...
ARTHUR LIFTS ALONG THE NC COAST TONIGHT...LOCATING OFF THE OUTER
BANKS LATE TONIGHT-EARLY FRI MORNING. TROPICAL AIRMASS WILL BE IN
PLACE OVER SE VA/NE NC WITH PRECIP WATERS IN EXCESS OF 2 INCHES.
THE RESULT WILL BE HEAVY RAINFALL ALONG THE COAST OVERNIGHT WITH
RAINFALL AMOUNTS OF 1-3 INCHES...WITH LOCALLY HIGHER AMOUNTS.
TROPICAL STORM FORCE GUSTS OF 40-50 MPH CAN BE EXPECTED ALONG THE
SE VA/NE NC COAST LATE TONIGHT INTO EARLY FRI MORNING.
MEANWHILE...THE COLD FRONT WILL SLOWLY PUSH ACROSS THE LOCAL AREA.
HEAVY RAINFALL REMAINS A THREAT AS STORM MOTION REMAINS SLOW AND
THE AIRMASS REMAINS MOIST. QPF AMOUNTS ALONG THE FRONT WILL
GENERALLY BE ONE HALF TO ONE INCH WITH LOCALIZED AMOUNTS UP TO 2
INCHES.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE IMPACTS
RELATED TO ARTHUR AND NHC FOR THE LATEST TRACK AND INTENSITY
INFORMATION.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH SUNDAY/...
ARTHUR QUICKLY DEPARTS THE MID-ATLANTIC COAST EARLY
FRI...SWEEPING THE COLD FRONT OFF THE COAST EARLY FRI AFTERNOON.
WLY FLOW ALONG WITH SUBSIDENCE AND STRONG PRESSURE RISES IN WAKE
OF THE FRONT WILL RESULT IN A RAPID DRYING TREND FRI AFTERNOON
W-E. SKIES WILL ALSO RAPIDLY CLEAR INLAND...BECOMING MOSTLY SUNNY
BY MID AFTERNOON. CLOUDS/SHOWERS MAY LINGER ALONG THE ERN SHORE
THRU LATE AFTERNOON...BUT INDEPENDENCE DAY NIGHT LOOKS QUITE PLEASANT
FOR EARLY JUNE. TEMPS FRI ONLY FORECAST IN THE MID 80S. DEWPOINTS
WILL DROP INTO THE UPPER 50S-LOW 60S...RESULTING IN LESS HUMID
CONDITIONS. STRONG HIGH PRESSURE (~1025 MB) BUILDS EWD OVER THE OH
VALLEY FRI NIGHT...SETTLING OVER THE REGION SATURDAY. THE RESULT
IS FAIR WEATHER AND GENERALLY MOSTLY SUNNY CONDITIONS. LOWS FRI
NIGHT-SAT MORNING FORECAST IN THE UPPER 50S OVER RURAL AREAS
INLAND TO LOW 60S. ALONG THE COAST...WARM WATERS WILL KEEP TEMPS
IN THE UPPER 60S. TEMPS WILL ONLY WARM INTO THE MID 80S AGAIN SAT
AS DEWPOINTS MIX INTO THE UPPER 40S. N WINDS 10-15 MPH. TEMPS SAT
NIGHT BACK INTO THE UPPER 50S-LOW 60S INLAND TO UPPER 60S NEAR THE
COAST. HIGH PRESSURE PUSHES OFFSHORE SUNDAY WITH RETURN FLOW
WARMING TEMPS BACK INTO THE UPPER 80S...NEAR NORMAL FOR THIS TIME
OF YEAR.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH DOMINATES NEXT WEEK. S-SW FLOW ALLOWS HEAT AND HUMIDITY
TO RETURN. MODELS SHOW THERMAL TROF DVLPNG EAST OF MTS RESULTING IN
LOW CHC DIURNAL POPS TUE THRU THU. HIGHS L-M90S...XCPT M-U80S BEACH
AREAS. LOWS U60S-M70S THRU THE PRD.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
COLD FRONT OVER WESTERN VA WILL SLOWLY MOVE EAST OVERNIGHT. EXPECT
CONDS TO DETERIORATE FOR ECG DURING THE LATE EVENING AND OVERNIGHT
AHEAD OF HURRICANE ARTHUR. ARTHUR WILL BRUSH THE NC OUTER BANKS
EARLY FRI MORNING AND THEN MOVE RAPIDLY NE AND FARTHER OUT TO SEA.
35 TO 45 KT WINDS COULD POTENTIALLY IMPACT BOTH NE NC AND SE VA
DURING THAT TIME ALONG WITH RAIN BANDS FROM THE STORM. RAINS FROM
THE STORM MAY BE ACCOMPANIED BY ISOLD THUNDER AND MVFR/IFR CIGS
AND VSBY. RIC/PHF/SBY SHOULD SEE LITTLE IMPACT FROM ARTHUR.

CONDS WILL IMPROVE RAPIDLY BY FRI AFTN AS ARTHUR MOVES NE AND HI
PRES BUILDS INTO THE REGION FOR THE WEEKEND.

&&

.MARINE...
GIVEN CRNT WIND OBS AND SHORT RANGE MODEL FCSTS...DECIDED TO
START SCA FOR CHES BAY WITH THIS PACKAGE. HOWEVER...XPCT TO SEE A
FEW HR LULL IN SCA CNDTNS AS CRNT SRLY SURGE DMNSHS BY MIDNIGHT
WITH WINDS INCRG AGAIN LATE AS HRCN APPRCHS FROM THE SOUTH.

NO CHANGES TO THE TRPLCL HEADLINES ATTM. STRONGEST WINDS WITH ARTHUR
WILL BE ACROSS NRN OUTER BANKS WITH GUSTS AOA 60 KTS FRI MORNING...
GUSTS TO 45 KTS XPCTD IVOF VA BCH...40 KTS FRTHR NORTH ALONG THE
DELMARVA COAST.

WINDS QUICKLY SHIFT TO THE N-NW BEHIND DEPARTING SYSTM FRI. STILL A
DECENT PRS GRDNT TO KEEP WINDS RATHER GUSTY THRU THE DAYLIGHT HRS.
MAY NEED A BRIEF PRD OF SCA HEADLINES TO REPLACE TRPLCL HEADLINES
ONCE THEY ARE DISCONTINUED. OTW...WINDS QUICKLY DIMINSH BLO SCA
HEADLINES FRI NIGHT.

SEAS WILL BE SLOWER TO IMPROVE. 8-14 FT SEAS FRI SLOWLY DMNSH BLO 5
FT FRI NIGHT.

FYI...NO SRF FOR LAND AREAS THAT HAVE TRPLCL HEADLINES. WILL CONT TO
ISSUE SRF FOR BEACH AREAS N OF CAPE CHARLES LIGHT. GIVEN THE TRACK
OF ARTHUR AND FCSTD CNDTNS ALONG THE MARVA COASTS...WILL UPGRADE TO
HIGH RIP CRNT RISK AND ISSUE HIGH SURF ADVSRY FOR NEAR SHORE WAVES
NEAR 8 FT FRI. SEE HLSAKQ FOR CSTL FLDG / TIDES / RIP CRNT INFO.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...BEACH HAZARDS STATEMENT FROM 8 AM EDT FRIDAY THROUGH FRIDAY
     EVENING FOR MDZ025.
     HIGH SURF ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR MDZ025.
NC...TROPICAL STORM WARNING FOR NCZ030>032.
     HURRICANE WARNING FOR NCZ015>017-102.
VA...TROPICAL STORM WARNING FOR VAZ095-097-098.
     BEACH HAZARDS STATEMENT FROM 8 AM EDT FRIDAY THROUGH FRIDAY
     EVENING FOR VAZ099-100.
     HIGH SURF ADVISORY FROM 8 AM TO 8 PM EDT FRIDAY FOR VAZ099-100.
MARINE...TROPICAL STORM WARNING FOR ANZ634-650-652-654-656.
     HURRICANE WARNING FOR ANZ633-658.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT FRIDAY FOR
     ANZ635>638.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ630>632.

&&

SYNOPSIS...SAM
NEAR TERM...ESS/SAM
SHORT TERM...SAM
LONG TERM...MPR
AVIATION...DAP/JEF
MARINE...MPR
Hazardous weather outlook, Jul 3, 6:04 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT THU JUL 3 2014

MDZ021>024-NCZ012>014-VAZ065>068-070>094-096-042215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-
604 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HURRICANE ARTHUR IS FORECAST TO LIFT ALONG THE SOUTHEAST COAST
TONIGHT...INTERACTING WITH A COLD FRONT AS THE FRONT SLOWLY
CROSSES THE REGION. SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ030>032-VAZ095-097-098-042215-
BERTIE-CHOWAN-PERQUIMANS-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
604 PM EDT THU JUL 3 2014

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-VAZ099-100-042215-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
604 PM EDT THU JUL 3 2014

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

HURRICANE ARTHUR IS FORECAST TO LIFT ALONG THE NORTH CAROLINA COAST
TONIGHT...INTERACTING WITH A COLD FRONT AS THE FRONT SLOWLY
CROSSES THE REGION. SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HIGH SURF ADVISORY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ015>017-102-042215-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
604 PM EDT THU JUL 3 2014

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ060>064-069-042215-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
604 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-042215-
FLUVANNA-LOUISA-
604 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MINNICK

In the hours before

Special weather statement, Jul 3, 5:16 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT THU JUL 3 2014

VAZ048-049-061>064-069-071-032200-
CAROLINE-CUMBERLAND-FLUVANNA-GOOCHLAND-HANOVER-HENRICO-LOUISA-
POWHATAN-
516 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...CUMBERLAND...
FLUVANNA...GOOCHLAND...HENRICO...HANOVER...POWHATAN AND CAROLINE
COUNTIES THROUGH 600 PM EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURRUSS CORNER TO 7 MILES
NORTHWEST OF TRENTS MILL...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF MILFORD TO 6 MILES NORTHEAST OF DILLWYN...MOVING
NORTHEAST AT 45 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   MILFORD AROUND 525 PM EDT...
  BUMPASS AROUND 530 PM EDT...
  FORT A.P. HILL AROUND 535 PM EDT...
  MINERAL AROUND 540 PM EDT...
  LOUISA AROUND 545 PM EDT...
  LOUISA AROUND 550 PM EDT...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3767 7825 3773 7839 3798 7830 3812 7788
      3800 7764 3825 7738 3823 7728 3825 7727
      3824 7722 3775 7743 3744 7839

MINNICK
Special weather statement, Jul 3, 5:20 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT THU JUL 3 2014

VAZ068>071-080-081-032200-
AMELIA-CHESTERFIELD-DINWIDDIE-HENRICO-POWHATAN-PRINCE GEORGE-
520 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF COLONIAL HEIGHTS...
CITY OF RICHMOND...AMELIA...HENRICO...CHESTERFIELD...POWHATAN...CITY
OF PETERSBURG AND DINWIDDIE COUNTIES THROUGH 600 PM EDT...

AT 519 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUTHERLAND...OR ABOUT 7 MILES WEST OF VIRGINIA STATE UNIVERSITY...
MOVING NORTH AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR BEACH AT 555 PM EDT...
POCAHONTAS STATE PARK AT 600 PM EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR STREET FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3752 7773 3754 7742 3719 7742 3718 7765

DAP
Special weather statement, Jul 3, 9:08 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
908 PM EDT THU JUL 3 2014

MDZ021-040145-
DORCHESTER-
908 PM EDT THU JUL 3 2014

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER COUNTY
THROUGH 945 PM EDT...

AT 907 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER CAMBRIDGE...MOVING NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CAMBRIDGE...AND...UNIVERSITY OF
MARYLAND CENTER FOR ENVIRONMENTAL STUDIES AT 915 PM EDT...LINKWOOD AT
930 PM EDT...SECRETARY AT 945 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3870 7583 3828 7611 3827 7614 3830 7618
      3831 7616 3831 7617 3831 7620 3835 7626
      3861 7612 3861 7608 3858 7603 3860 7599
      3868 7594 3871 7584

DAP
Special weather statement, Jul 3, 9:49 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT THU JUL 3 2014

NCZ030-040245-
BERTIE-
949 PM EDT THU JUL 3 2014

...THUNDERSTORMS WILL MOVE ACROSS BERTIE COUNTY THROUGH 1045 PM
EDT...

AT 945 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN 8 MILES SOUTHEAST OF WOODARD...OR ABOUT OVER
PLYMOUTH...MOVING NORTHWEST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WOODARD AT 1000 PM EDT...
WINDSOR AT 1010 PM EDT...QUITSNA AT 1020 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS CLUSTER OF STORMS HAS A HISTORY OF PRODUCING ROTATION ON RADAR.
WEAK SHORT LIVED TORNADOES MAY BE POSSIBLE IN THE OUTER RAIN BANDS
OF TROPICAL SYSTEMS. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

LAT...LON 3590 7693 3585 7704 3594 7705 3592 7718
      3594 7721 3598 7720 3601 7722 3605 7732
      3608 7733 3611 7724 3615 7727 3591 7672
      3588 7673 3586 7677 3588 7682 3585 7683
      3580 7689

DAP
Special weather statement, Jul 3, 10:00 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 PM EDT THU JUL 3 2014

MDZ021-040245-
DORCHESTER-
1000 PM EDT THU JUL 3 2014

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER COUNTY
THROUGH 1045 PM EDT...

AT 1000 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LINKWOOD...OR ABOUT 5 MILES SOUTHEAST OF
CAMBRIDGE...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LINKWOOD AT 1005 PM EDT...EAST
NEW MARKET...AND...SECRETARY AT 1015 PM EDT...HURLOCK AT 1025 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3871 7580 3868 7579 3868 7576 3867 7574
      3840 7595 3850 7612 3860 7607 3858 7604
      3860 7599 3863 7599 3868 7594 3871 7584

DAP
Special weather statement, Jul 3, 10:44 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 PM EDT THU JUL 3 2014

NCZ012-013-030-031-040330-
BERTIE-CHOWAN-HERTFORD-NORTHAMPTON-
1044 PM EDT THU JUL 3 2014

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BERTIE...
CHOWAN AND HERTFORD COUNTIES THROUGH 1130 PM EDT...

AT 1044 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER WAKELON...OR ABOUT 11 MILES NORTHEAST OF
WINDSOR...MOVING NORTHWEST AT 25 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR TRAP AT 1050 PM EDT...
POWELLSVILLE AT 1100 PM EDT...EARLEYS AT 1110 PM EDT...POOR TOWN AT
1115 PM EDT...MILLENNIUM AT 1120 PM EDT...SAINT JOHN AT 1125 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3600 7721 3601 7722 3606 7733 3608 7733
      3611 7724 3616 7729 3616 7731 3622 7739
      3643 7709 3609 7671 3599 7667 3596 7671
      3595 7671 3587 7677

DAP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:49 PM EDTSpecial Weather StatementAKQBertie56 min
Jul 3, 10:22 PM EDTTornado WarningAKQChowan, Pasquotank, Perquimans23 min
Jul 3, 10:44 PM EDTSpecial Weather StatementAKQBertie46 min
Jul 3, 10:46 PM EDTTornado WarningAKQBertie, Chowan, Hertford30 min
Jul 4, 2:48 AM EDTSpecial Weather StatementAKQNorthampton57 min
Jul 4, 3:34 AM EDTSpecial Weather StatementAKQNorthampton26 min
Jul 4, 4:30 AM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck, Pasquotank, Perquimans60 min
Jul 4, 5:39 AM EDTSpecial Weather StatementAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 2 more51 min
Jul 4, 6:37 AM EDTSpecial Weather StatementAKQCamden, Currituck53 min
Jul 4, 7:05 AM EDTSpecial Weather StatementAKQCamden55 min
Jul 4, 7:58 AM EDTSpecial Weather StatementAKQCamden, Currituck62 min

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.